Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 96, NWS Kansas City, MO

June 5, 2011Carroll County, Chariton County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 5, 2011, 10:25 AM CDT for Carroll County, Chariton County, Missouri. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2011, 10:25 AM CDT (15:25 UTC)
Expired
Jun 6, 2011, 8:14 AM CDT
In force
22 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Brunswick (BRNM7).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
27 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS43 KEAX 051525
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1025 AM CDT SUN JUN 5 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  GRAND RIVER NEAR BRUNSWICK

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-061525-
/O.NEW.KEAX.FL.W.0096.110605T1525Z-110606T1912Z/
/BRNM7.1.ER.000000T0000Z.110605T1800Z.110605T1912Z.UU/
1025 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER NEAR BRUNSWICK.
* UNTIL MONDAY AFTERNOON.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.1 
  FEET THIS AFTERNOON.
* AT 19.0 FEET...FLOODING OF LOW-LYING AREAS OCCURS ALONG THE WEST 
  BANK OF THE GRAND RIVER NEAR THE U.S. HIGHWAY 24 BRIDGE ABOUT 1 
  MILE WEST OF BRUNSWICK.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  BRUNSWICK       19                      19.1 THIS AFTERNOON

$$
2 follow-up statements
361 
WGUS83 KEAX 060015
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
715 PM CDT SUN JUN 5 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  GRAND RIVER NEAR BRUNSWICK 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-070015-
/O.EXT.KEAX.FL.W.0096.000000T0000Z-110607T1200Z/
/BRNM7.1.ER.000000T0000Z.110606T0600Z.110606T1200Z.UU/
715 PM CDT SUN JUN 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR BRUNSWICK.
* UNTIL TUESDAY MORNING.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
  MONDAY MORNING.
* AT 19.0 FEET...FLOODING OF LOW-LYING AREAS OCCURS ALONG THE WEST 
  BANK OF THE GRAND RIVER NEAR THE U.S. HIGHWAY 24 BRIDGE ABOUT 1 
  MILE WEST OF BRUNSWICK.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  BRUNSWICK       19   N/A                19.2 EARLY MONDAY MORNING

$$
127 
WGUS83 KEAX 061315
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
814 AM CDT MON JUN 6 2011
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  GRAND RIVER NEAR BRUNSWICK
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-061344-
/O.CAN.KEAX.FL.W.0096.000000T0000Z-110607T1200Z/
/BRNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
814 AM CDT MON JUN 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER NEAR BRUNSWICK.
* AT 8:10 AM MONDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  18.3 FEET THIS AFTERNOON. 


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  BRUNSWICK       19   18.1   MON 08 AM   18.1 THIS AFTERNOON

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 5, 5:41 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 5, 5:41 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CDT SUN JUN 5 2011

...UPDATED AVIATION DISCUSSION....

.DISCUSSION...

TODAY - TUESDAY:

A WEAK BOUNDARY IN THE PRESENCE OF A VERY UNSTABLE AIRMASS AND
MODEST LOW LEVEL JET HAS LED TO THUNDERSTORMS ERUPTING ACROSS
NORTHEASTERN TO CENTRAL MISSOURI. LACK OF/MARGINAL SHEAR HAS KEPT
THE STORMS FROM ORGANIZING AND AS RESULT PULSEY...MULTICELL CLUSTERS
HAVE BEEN THE PREFERRED CONVECTIVE MODE. SEVERAL OF LAST NIGHTS
CONVECTION ALLOWING MODELS INDICATED CONVECTION DEVELOPING THIS
MORNING AND LATEST RUNS HAVE ALSO INDICATED THE ONGOING CONVECTION.
THESE MODELS ALL MOVE THE CONVECTION EAST OF THE AREA LATER THIS
MORNING. LARGER SCALE...PARAMETRIZED MODELS MOVE CONVECTION EAST
LATER THIS MORNING AS WELL. THIS MAKES SENSE AS WARM ADVECTION ALOFT
INCREASINGLY CAPS THE REGION.

THESE WARMER TEMPERATURES ALOFT WILL ALSO RESULT IN VERY HOT
CONDITIONS ACROSS THE REGION. 850MB TEMPERATURES TODAY IN THE 20 TO
24 C RANGE WILL SUPPORT HIGHS IN THE MID 90S FOR MOST AREAS.
CONFIDENCE IS SOMEWHAT LOWER IN OUR NORTHEASTERN ZONES AS CLOUD COVER
MAY INHIBIT SUCH A STRONG WARM UP TODAY. BY MONDAY...850MB
TEMPERATURES SOAR INTO THE 24 TO 26 C RANGE ACROSS OUR WEST AND
NORTHWEST. THIS WILL ALLOW SURFACE TEMPERATURES TO SOAR TO THE
HOTTEST LEVELS OF THE YEAR WITH HIGHS IN THE UPPER 90S LIKELY ACROSS
THE WESTERN HALF TO TWO-THIRDS OF THE FORECAST AREA. EVERYWHERE ELSE
WILL STILL CLIMB INTO THE LOWER TO MID 90S GIVEN THE VERY WARM
TEMPERATURES ALOFT. WHILE INCREASED MIXING WILL ALLOW FOR SLIGHTLY
COOLER DEWPOINTS IN OUR WEST...MUCH OF THE AREA WILL STILL BE IN MID
60 TO LOW 70 DEGREE DEWPOINTS. WITH THIS KIND OF HUMIDITY AND
AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S HEAT INDEX VALUES WILL
RANGE FROM 100 TO 105 DEGREES. THE HEAT WILL CONTINUE TUESDAY BUT MAY
BE A DEGREE OR TWO LESS AS THE WARMEST TEMPERATURES ALOFT GET FOCUSED
TO OUR NORTHWEST.

WEDNESDAY - SUNDAY:

THE UPPER RIDGE STARTS TO BREAK DOWN/MOVE EAST BY THE SECOND HALF OF
THE WORK WEEK AND AS A RESULT TEMPERATURES WILL START TO COOL DOWN
SLIGHTLY. AS AN UPPER WAVE MOVES THROUGH THE NORTHERN PLAINS/UPPER
MIDWEST A WEAK BOUNDARY WILL DRAPE ITSELF ACROSS NORTHERN MISSOURI.
THIS BOUNDARY WILL LIKELY BE THE FOCUS FOR CONVECTION BY THE END OF
THE WEEK AND THROUGH THE WEEKEND AND WILL KEEP THE NORTHERN HALF OF
THE FORECAST AREA RELATIVELY COOLER WITH HIGHS UPPER 80S. ACROSS OUR
SOUTH HIGHS SHOULD STILL BE IN THE LOW TO MID 90S. WOULD NOT BE
SURPRISED IF CONVECTIVE CHANCES REMAIN ACROSS OUR NORTHERN HALF TO
TWO-THIRDS GIVEN THE FRONTAL POSITION FORECAST BY THE DETERMINISTIC
AND ENSEMBLE MODELS. BUT HAVE MENTIONED VERY SLIGHT CHANCE POPS
ACROSS OUR FAR SOUTH AS THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR
SOUTH THE FRONT SAGS AND WHERE IT STALLS.

CDB

&&

.AVIATION...

FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
SOUTHWEST WINDS WILL INCREASE THIS MORNING TO AROUND 10 KNOTS...AND
RETURN SOUTH THIS EVENING AND DIMINISH WITH BOUNDARY LAYER
DECOUPLING AROUND 00Z.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 5, 5:01 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 AM CDT SUN JUN 5 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
501 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS NORTHERN THROUGH
PORTIONS OF CENTRAL MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S AND LOWER 100S THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX VALUES WILL ONCE AGAIN RANGE FROM THE UPPER 90S TO LOWER
100S MONDAY AND TUESDAY DURING THE AFTERNOON HOURS.

THUNDERSTORMS WILL RETURN TO MUCH OF THE OUTLOOK AREA WEDNESDAY
THROUGH THE END OF THE WEEK AS A WEAK BOUNDARY MOVES INTO THE REGION.
IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:02 AM CDTSpecial Weather StatementEAXCarroll43 min
Jun 5, 2:01 AM CDTSpecial Weather StatementEAXChariton44 min
Jun 5, 2:48 AM CDTSpecial Weather StatementEAXChariton, Howard, Randolph42 min
Jun 5, 9:34 AM CDTFlash Flood WarningEAXAtchison22 min
Jun 5, 3:34 PM CDTHeat AdvisoryEAXClay, Jackson, Platte3 days

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.